Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 219, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 6, 2017, 5:35 AM CDT for Atchison County, Holt County, Missouri. It took effect at Oct 6, 2017, 8:02 AM CDT. It was in force for 67 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2017, 5:35 AM CDT (10:35 UTC)
- In effect from
- Oct 6, 2017, 8:02 AM CDT
- Expired
- Oct 9, 2017, 2:36 AM CDT
- In force
- 67 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
902
WGUS43 KEAX 061035
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
535 AM CDT Fri Oct 6 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-071035-
/O.NEW.KEAX.FL.W.0219.171006T1720Z-171009T0736Z/
/FFXM7.2.ER.171006T1720Z.171007T0000Z.171008T0736Z.NO/
535 AM CDT Fri Oct 6 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* from this afternoon to Sunday night.
* At 5:15 AM Friday the stage was 13.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 19.4 feet by this evening. The river will fall below
flood stage by early Sunday morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 13.4 Fri 05 AM 19.4 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$5 follow-up statements
315
WGUS83 KEAX 061304
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
804 AM CDT Fri Oct 6 2017
...The Flood Warning continues for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-071304-
/O.EXT.KEAX.FL.W.0219.171006T1302Z-171009T0600Z/
/FFXM7.2.ER.171006T1156Z.171007T0000Z.171008T0600Z.NO/
804 AM CDT Fri Oct 6 2017
The Flood Warning continues for
The Tarkio River at Fairfax.
* until late Sunday night.
* At 7:15 AM Friday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by this
evening. The river will fall below flood stage early Sunday
morning.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 17.4 Fri 07 AM 20.0 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$739
WGUS83 KEAX 061953
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
253 PM CDT Fri Oct 6 2017
...The Flood Warning continues for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-071953-
/O.EXT.KEAX.FL.W.0219.000000T0000Z-171008T2136Z/
/FFXM7.2.ER.171006T1156Z.171006T1615Z.171007T2136Z.NO/
253 PM CDT Fri Oct 6 2017
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Sunday afternoon.
* At 2:15 PM Friday the stage was 17.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will fall below flood stage by evening. The
river will then rise above flood stage again Saturday
morning...cresting at 18.5 feet by early Saturday afternoon. The
river will fall below flood stage Saturday afternoon.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 17.9 Fri 02 PM 18.5 Saturday afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$508
WGUS83 KEAX 070121
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
821 PM CDT Fri Oct 6 2017
...The Flood Warning continues for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-080121-
/O.EXT.KEAX.FL.W.0219.000000T0000Z-171008T0430Z/
/FFXM7.2.ER.171006T1156Z.171006T1615Z.171008T0430Z.NO/
821 PM CDT Fri Oct 6 2017
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Saturday evening.
* At 7:15 PM Friday the stage was 13.3 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise back above flood stage by late Saturday morning and
continue to rise to near 18.5 feet by early Saturday afternoon. The
river will fall below flood stage by Saturday afternoon.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 13.3 Fri 07 PM 18.5 early Saturday
afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$274
WGUS83 KEAX 071525
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1025 AM CDT Sat Oct 7 2017
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-081525-
/O.EXT.KEAX.FL.W.0220.171008T0831Z-171012T1000Z/
/SJSM7.1.ER.171008T0831Z.171009T1200Z.171011T1000Z.NO/
1025 AM CDT Sat Oct 7 2017
The Flood Warning continues for
The Missouri River at St Joseph.
* from late tonight to late Wednesday night.
* At 9:30 AM Saturday the stage was 14.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 20.1 feet by Monday morning. The river will fall below
flood stage by Wednesday morning.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 14.9 Sat 09 AM 20.1 Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
MOC005-087-081524-
/O.EXT.KEAX.FL.W.0219.000000T0000Z-171009T0349Z/
/FFXM7.2.ER.171006T1156Z.171008T0000Z.171008T0349Z.NO/
1025 AM CDT Sat Oct 7 2017
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Sunday evening.
* At 9:15 AM Saturday the stage was 18.9 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by this
evening. The river will fall below flood stage tonight.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 18.9 Sat 09 AM 20.0 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$660
WGUS83 KEAX 080239
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
939 PM CDT Sat Oct 7 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
&&
MOC005-087-080309-
/O.CAN.KEAX.FL.W.0219.000000T0000Z-171009T0349Z/
/FFXM7.2.ER.171006T1156Z.171007T1915Z.171008T0050Z.NO/
939 PM CDT Sat Oct 7 2017
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 9:15 PM Saturday the stage was 15.9 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 7:50 PM Saturday.
* Forecast...The river will continue to fall to 8.4 feet by Monday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 15.9 Sat 09 PM 15.3 early Sunday morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 6, 3:28 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 6, 3:28 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 328 AM CDT Fri Oct 6 2017 .Discussion... Issued at 328 AM CDT FRI OCT 6 2017 Scattered showers and a occasional isolated thunderstorms are affecting much of the CWA early this morning. This will continue to be the case through the course of the day today as showers will continue to develop out ahead of a stationary boundary which is extending across southern Iowa into northern Kansas. These showers/storms will continue to be fueled by a weak southwesterly LLJ that will remain present over the area through the day. The area will remain in the warm sector today allowing temperatures to rise into the mid 70s to near 80 despite overcast skies. Heavier rain is then expected for tonight as a upper level trough digs through the Plains states and forces the stationary front back towards the CWA as a cold front. PWATs tonight will be in the 1.75"-2.00" range so storms that develop along and out ahead of the front tonight will be very efficient. The potential for additional heavy rain across northwestern and north central Missouri where widespread 1 to 3 inches has already fallen will continue the concern for flooding across those areas. Consequently, the flood watch will remain in effect until Saturday morning. The cold front and storms is then expected to exit the area by Saturday afternoon with seasonable highs in the upper 60s and lower 70s. Southerly flow is then expected to quickly return on Sunday allowing temperatures to return to well above normal with highs in the upper 70s to lower 80s. The beginning of next work week will begin unsettles as models depict another upper level trough moving through central Plains. This trough will force another cold front through the area and bring another round of showers and storms in the late Monday through Tuesday timeframe. Highs by Tuesday will be in the 60s and will remain in the 60s on Wednesday as surface high pressure builds into the region. However, downsloping westerly flow should allow temperatures to rebound into the lower 70s on Thursday. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1059 PM CDT THU OCT 5 2017 VFR conditions are expected at the start of the period before things get active. A warm front will start to push into the area this morning with scattered showers and isolated thunderstorms moving in from eastern Kansas. Lower ceilings are expected to build into the northern terminals near sunrise causing MVFR conditions until the afternoon. As the showers and storms start to move to the north the ceilings will start to rise with VFR conditions expected by the early afternoon. Winds will also increase on the backside of the showers with gusts in the low 20s out of the south. A cold front will start to move into NW Missouri just before midnight bringing thunder potential near KSTJ at the end of the period with VCTS added to the TAF. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...Flood Watch through Saturday morning for KSZ025-102. MO...Flood Watch through Saturday morning for MOZ001>006-011>015-020. && Discussion...73 Aviation...Barham
Hazardous weather outlook, Oct 6, 5:09 AM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Fri Oct 6 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Fri Oct 6 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight On and off storms are expected today, with a line of storms producing moderate to heavy rain moving through overnight. An additional 1-3 inches of rain is expected with locally higher amounts possible in northwest MO and northeast KS. Therefore, a Flood Watch remains in effect through Saturday morning for these areas. Other areas could see up to 1 inch of rain. Storms should move out quickly Saturday. No severe weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dry conditions are expected Saturday evening through Sunday. The next chance for storms returns early next week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:16 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 5 days |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.